Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

162 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest alternative medication in place of Amlodipine

Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 1602 Questions

default
Posted on Wed, 22 Mar 2017 in Lung and Chest disorders
Question: Can you suggest an alternative to amlodipine
doctor
Answered by Dr. Jnikolla 21 minutes later
Brief Answer:
Can you be more clearer please?

Detailed Answer:
Hi welcome in HCM.
Can you give me some more information please?
Amlodipin is a drug used for arterial hypertension.

Do you suffer from any other diseases like renal,diabetes,lung,obesity or liver diseases?

There are some other anti hypertensive drugs in the same class with amlodipin like:nifedipin ,lercanidipin,felodipin etc.But there are several classes of medications for arterial hypertension too.According to the comorbidities (if you have),what stage of hypertension do you have,smoking status,your blood level of lipids,your doctor will decide what kind of treatment do you need or the change of the treatment.

Feel free to ask me again

Dr.Jolanda
Pulmonologist


Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Hypertension

doctor1 MD

heavy feeling in left side of my chest . and its gain more after eating some food or water . i already tested indoscopy but no bad result. and also tested chest x-ray there is also no bad result. and i had test blood pressure , biopsy , ECG ,but no bad result, iam 38 years ol . iam suffering this for the three years. but no changes .is there any solution for me plz.

doctor1 MD

dear sir, i am 56 yrs, general physician by profession running a private clinic, i have been diagnosed as having irritative bowel syndrome for last 15 yrs, now for last few days anything i eat produces too much gaseous distention and feeling fullness of abdomen, with passage of gas through mouth. Previously this was with select food items (lentils, cabbage, garlic) . i have tried prokinetics, enzyme preparations, probiotics,initially anything i tried, gave relief for sometime and then become ineffective in due course,i am taking 100 mcg of thyroxin daily for hypothyroidism ,rosuvas10 mg ,and temisartan with amllodipne for BP now BP T3, T4, TSH , LFT, KFT, CBC are all within normal limits. Although I am overweight BMI 33, and try my best (daily walk and exercise bike for 1/2hr each)but unable to reduce the weight.what else should I do to get some relief

doctor1 MD

Is microvascular leukoencephalopathy progressive? My mother had an MRI done in 2007 showing white matter disease, subcortical atrophy and small vessel disease. Over the past 6-7 years she had been falling in the house and I noticed after the falling she had been experiencing some forgetfulness. She has been to a neurologist about 5 years ago and he had given her a mini-mental state test, and sent her for neuropsych testing. She also suffers from renal insufficiency due to hypertension (she is in Stage 3). She was in stage 4 but a nephrologist has her in stage 3 due to the right medications. Her mother had died from uremic poisoning over 50 years ago (no dialysis then). Anyway, the neurologist based on his examinations and testing feels that she is in a mild to moderate stage of alzheimer. Her cardiologist told me that she has microvascular leukoencepahlopaty (she also has hardenining of the arteries). Her primary care physician feels that her dementia is microvascular (AKA vascular due to small vessel disease; she also has diabetes, coronary artery disease, hypertension, hypothyroidism, cholesterol.) She was a smoker, but stopped about 17 years ago. She also has perepheral artery disease. She is on many medications including aricept and namenda. She also experiences parkinson-like tremors. She had a eeg showing a slows of speech language done about 4 years ago. Based on what I have told you is this dementia of a vascular origin, or is it a mixed dementia? She is currently 86 years old and resides in a nursing home. I know I witnessed while she was at home some forgetfulness like leaving a stove on, poor hygiene, moods swings (verbally and hitting). Also, she would have auditory & visual hallucinations (hearing music, talking to imaginary people). I thought at this point she would be better in a facility where she is exposed to people her age and mind stimulation would be more available than staying at home with a home health aide. She had a sister who had passed away last year at 83 years old from alzheimer. Could both sisters have the same thing? I know her sister had hypertension and atrial fib.

doctor1 MD

  i am 32 year male. i am having hypertension. now i am taking TELISTA-H & RAMISTAR 2.5 mg TAB MORN AND NIGHT RESPECTIVELY. Still my blood pressure is maintaining 90/140 mmHg. i have taken doppler test twice. one report is showing about renel artery stenosis and another is showing normal. i want to reduce my blood pressure low. for my problem what to be done. Other body condition is normal. i am a smoker.pls give me a sujjestion to solve my problem.

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...